MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 3 MM X 6 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 3 MM X 6 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035433060
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
During the coil embolization procedure, it was reported that the physician thought the coil (subject device) was detached after hearing three beep sound from the power supply.However, when the physician was retracting the delivery wire, he observed that the coil came along with the delivery wire and was detached in the microcatheter.No clinical consequences reported to the patient.
 
Additional Manufacturer Narrative
D4 expiration date: added.H4 manufacturing date: added.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The subject device was not returned; therefore, physical as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Based on the information currently available the exact cause for the reported event cannot be determined.
 
Event or Problem Description
During the coil embolization procedure, it was reported that the physician thought the coil (subject device) was detached after hearing three beep sound from the power supply.However, when the physician was retracting the delivery wire, he observed that the coil came along with the delivery wire and was detached in the microcatheter.No clinical consequences reprorted to the patient.
 
Additional Manufacturer Narrative
D3/h3 product available to stryker: updated d10 returned to manufacturer on: updated h3 device evaluated by mfg: updated h3 summary attached: updated the device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.During the analysis of the returned device, it was revealed that the main coil was electrolytically detached from the delivery wire and main coil was not returned.In addition, the coil proximal contact and delivery wire were found kinked due to handling damage.In the case of this complaint, it is most likely that the coil was only partially detached with the inzone and during withdrawal of the delivery wire in the microcatheter, premature detachment occurred.This event appears to be associated with a product that met the design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.Therefore, a probable cause of procedural factors will be assigned to ¿main coil prematurely detached/separated during use'.
 
Event or Problem Description

Brand Name
TARGET HELICAL ULTRA 3 MM X 6 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key9335712
Report Number3008881809-2019-00347
Device Sequence Number11323732
Product Code HCG
UDI-Device Identifier04546540676078
UDI-Public04546540676078
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2022
Device Model NumberM0035433060
Device Catalogue NumberM0035433060
Device Lot Number21383620
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2020
Initial Date Received by Manufacturer 10/26/2019
Supplement Date Received by Manufacturer12/23/2019
06/29/2020
Initial Report FDA Received Date11/18/2019
Supplement Report FDA Received Date01/03/2020
07/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER); SL-10 MICROCATHETER (STRYKER)
Patient Age62 YR
Patient Weight58